MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-450-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline failed to open.Under the guidance of the nerve guide wire, phenom27 went upper to the middle cerebral artery m2.The ped2-450-25 dense mesh stent was fully hydrated and successfully went upper to the straight section of m1 through the phenom27 microcatheter.The stent was stabilized and the phenom27 microcatheter was withdrawn, deployed the stent tip.After the stent tip was deployed, it did not open smoothly.Continued to deploy a sufficient length, still could not solve the problem.Tried to go upper with the middle catheter, pushed the stent forward, and withdrew the whole stent to the internal carotid artery.T problem still could not be solved.It was withdrawn from the body as a whole.The phenom27 went upper in place, and a new ped2-400-25 stent was replaced to successfully complete the surgery.The devices were prepared according to the instructions for usre (ifu).The patient was being treated for an unruptured, saccular aneurysm in the right internal carotid artery upper segment of ophthalmic artery.The max diameter was 4.32mm and the neck diameter was 3.25mm.The distal landing zone was 4.11mm and the proximal landing zone was 4.23mm.Vessel tortuosity was minimal.Dual antiplatelet treatment was administered.Angiographic result post no patient injury or symptoms were reported.
 
Event or Problem Description
Additional information received reported that the distal end of the pipeline die not open.The pipeline had not been placed in a vessel bend when it failed to open.The physician pushed the intermediate catheter to go up.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: ¿as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; and within a plastic bio-pouch.¿damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of the pipeline flex shield braid appeared to be fully opened and damaged.No other anomalies were observed.¿testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the distal and proximal ends of the braid were found to be fully opened and damaged.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20226278
Report Number2029214-2024-01587
Device Sequence Number3393594
Product Code OUT
UDI-Device Identifier00763000284558
UDI-Public00763000284558
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Model NumberPED2-450-25
Device Catalogue NumberPED2-450-25
Device Lot NumberB632760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer09/24/2024
11/26/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/15/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale